Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 129, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Oct 25, 2015, 1:11 AM CDT for 8 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2015, 1:11 AM CDT (06:11 UTC)
- Expired
- Oct 25, 2015, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Liberty County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 25 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 1:33 AM CDT | FLASH FLOOD | 2 E Houston, TX | EASTBOUND IH-10 CLOSED NEAR WHITE OAK BAYOU |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
440
WGUS54 KHGX 250611
FFWHGX
TXC039-071-157-167-201-291-321-481-250900-
/O.NEW.KHGX.FF.W.0129.151025T0611Z-151025T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
111 AM CDT SUN OCT 25 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MATAGORDA COUNTY IN SOUTHEASTERN TEXAS...
BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN CHAMBERS COUNTY IN SOUTHEASTERN TEXAS...
GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
EASTERN WHARTON COUNTY IN SOUTHEASTERN TEXAS...
HARRIS COUNTY IN SOUTHEASTERN TEXAS...
SOUTHWESTERN LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 400 AM CDT
* AT 105 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING
ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING IN HOUSTON.
DOPPLER RADAR ESTIMATES AND SURFACE OBSERVATIONS INDICATE THAT
BETWEEN 3 AND 9 INCHES HAVE FALLEN ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES LIKELY THE NEXT 3 HOURS ACROSS THE
EASTERN HALF OF THE WARNING AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...SUGAR LAND...BAYTOWN...MISSOURI
CITY...GALVESTON ISLAND WEST END...GALVESTON CAUSEWAY...TEXAS
CITY...MATAGORDA...FRIENDSWOOD...LA PORTE...DEER PARK...
ROSENBERG...LAKE JACKSON...ALVIN...ANGLETON...DICKINSON...STAFFORD
AND BAY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2858 9623 2896 9629 2956 9605 3000 9566
3009 9482 2983 9466 2966 9492 2976 9508
2938 9486 2936 9489 2933 9478 2933 9474
2914 9503 2918 9502 2921 9520 2920 9516
2907 9512 2888 9539
$$
332 follow-up statements
208
WGUS74 KHGX 250725
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
225 AM CDT SUN OCT 25 2015
TXC157-321-481-250729-
/O.CAN.KHGX.FF.W.0129.000000T0000Z-151025T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MATAGORDA TX-FORT BEND TX-WHARTON TX-
225 AM CDT SUN OCT 25 2015
...THE FLASH FLOOD WARNING FOR MATAGORDA...FORT BEND AND EASTERN
WHARTON COUNTIES IS CANCELLED...
THE MODERATE TO HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PONDING OF WATER ON AREA ROADWAYS COULD CONTINUE DUE
TO EARLIER HEAVY RAINFALL.
LAT...LON 2966 9492 2976 9508 2933 9479 2931 9489
2933 9474 2915 9503 2918 9502 2921 9520
2920 9516 2919 9516 2907 9512 2888 9539
2884 9551 2910 9571 2949 9540 2976 9557
2998 9542 3009 9482 2983 9466
$$
TXC039-071-167-201-291-250900-
/O.CON.KHGX.FF.W.0129.000000T0000Z-151025T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAZORIA TX-CHAMBERS TX-GALVESTON TX-HARRIS TX-LIBERTY TX-
225 AM CDT SUN OCT 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BRAZORIA...NORTHWESTERN CHAMBERS...GALVESTON...EASTERN HARRIS AND
SOUTHWESTERN LIBERTY COUNTIES...
AT 219 AM CDT...DOPPLER RADAR INDICATED MODERATE RAIN ACROSS THE
WARNED AREA. FLASH FLOODING WILL CONTINUE IN THE HOUSTON AREA. 3 TO
8 INCHES HAS FALLEN ACROSS THE WARNED AREA WITH AN ADDITIONAL INCH
POSSIBLE THE NEXT 2 HOURS.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
PASADENA...PEARLAND...LEAGUE CITY...BAYTOWN...GALVESTON ISLAND WEST
END...GALVESTON CAUSEWAY...TEXAS CITY...FRIENDSWOOD...LA
PORTE...DEER PARK...LAKE JACKSON...ALVIN...ANGLETON...DICKINSON...
SOUTH HOUSTON...BELLAIRE...HUMBLE...WEST UNIVERSITY PLACE...LA MARQUE
AND SANTA FE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2966 9492 2976 9508 2933 9479 2931 9489
2933 9474 2915 9503 2918 9502 2921 9520
2920 9516 2919 9516 2907 9512 2888 9539
2884 9551 2910 9571 2949 9540 2976 9557
2998 9542 3009 9482 2983 9466
$$
LW530
WGUS74 KHGX 250856
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
356 AM CDT SUN OCT 25 2015
TXC039-071-167-201-291-250903-
/O.EXP.KHGX.FF.W.0129.000000T0000Z-151025T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAZORIA TX-CHAMBERS TX-GALVESTON TX-HARRIS TX-LIBERTY TX-
356 AM CDT SUN OCT 25 2015
...THE FLASH FLOOD WARNING FOR BRAZORIA...NORTHWESTERN CHAMBERS...
GALVESTON...EASTERN HARRIS AND SOUTHWESTERN LIBERTY COUNTIES WILL
EXPIRE AT 400 AM CDT...
HEAVY RAINFALL HAS SUBSIDED...AND IS NOT EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES. LIGHT TO MODERATE RAINFALL WILL CONTINUE FOR THE
NEXT FEW HOURS CAUSING SOME PONDING ON AREA ROADWAYS.
LAT...LON 2966 9492 2976 9508 2933 9479 2931 9489
2933 9474 2915 9503 2918 9502 2921 9520
2920 9516 2919 9516 2907 9512 2888 9539
2884 9551 2910 9571 2949 9540 2976 9557
2998 9542 3009 9482 2983 9466
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 10:21 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 24, 10:21 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1021 PM CDT SAT OCT 24 2015
.DISCUSSION...
AFTER COORDINATING WITH SPC...THE TORNADO WATCH WAS ALLOWED TO
EXPIRE AT 10PM. WHILE IT IS STILL POSSIBLE THAT THERE COULD BE
SOME ISOLATED TORNADOES OVER NIGHT ALONG THE COASTAL COUNTIES AND
ADJOINING GULF WATERS...ANY TORNADIC ACTIVITY SHOULD BE LIMITED AS
CONDITIONS HAVE BECOME LESS FAVORABLE.
THE ONLY OTHER CHANGES MADE TO THE CURRENT FORECAST PACKAGE WERE
TO BUMP DOWN EVENING TEMPERATURES SEVERAL DEGREES OVER LAND AND TO
PUT A HIGH WIND ADVISORY IN EFFECT FOR THE COASTAL COUNTIES
STARTING AT 03Z. WE HAVE RECEIVED SEVERAL WIND GUST REPORTS OF
35-40 KNOTS ALONG THE COAST...BUT 50 KNOT GUSTS ARE POSSIBLE IN
AREAS OF HIGHER PRECIPITATION.
OTHERWISE...THE CURRENT FORECAST PACKAGE LOOKS TO BE ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 709 PM CDT SAT OCT 24 2015/
AVIATION...
PRIMARILY RAIN WITH MVFR DECKS...FREQUENT PERIODS OF HEAVY
POCKETS OF RAINFALL LOWERING CEILINGS AND VISIBILITIES TO IFR
CATS. NORTH TO NORTHEAST WINDS WILL BECOME AN ISSUE THROUGH THE
PERIOD...ESPECIALLY AS THE OFFSHORE LOW NEARS THE UPPER TEXAS
COASTLINE LATE TOMORROW MORNING. IT IS NOT OUT OF THE REALM OF
POSSIBILITY TO EXPERIENCE SUSTAINED WIND MAGNITUDES OF 20 TO 25
KNOTS...GUSTING TO AROUND 30 KNOTS...THROUGH SUNDAY AFTERNOON.
THESE STRONG WINDS WILL BE REALIZED EITHER WITHIN POCKETS OF HEAVY
RAIN BANDING AND/OR DUE TO THE TIGHTER REGIONAL PRESSURE GRADIENT
PRODUCED BY THE OFFSHORE LOW. AS THIS LOW TRAVELS NORTHEAST
TOWARDS THE LOUISIANA COAST...STRONG WINDS WILL BACK MORE
NORTHWEST AND LATE PERIOD PRECIPITATION WILL TAPER OFF TO JUST -RA
OR -SHRA WITH CONTINUED MVFR DECKS. 31
PREV DISCUSSION... /ISSUED 344 PM CDT SAT OCT 24 2015/
DANGEROUS MAJOR STORM EVENT TO AFFECT PARTS OF SOUTHEAST TEXAS
WITH THE GREATEST THREAT TONIGHT THROUGH SUNDAY MORNING...
DISCUSSION...
EXPECT SURFACE LOW PRESSURE TO CONTINUE TO ORGANIZE ALONG THE SOUTH
TEXAS COAST AND HEAD UP TO THE NORTH AND NORTHEAST INTO OUR COUNTY
WARNING AREA'S COASTAL WATERS TONIGHT THROUGH SUNDAY MORNING. INCREASINGLY
DIFFLUENT FLOW ALOFT IN COMBINATION WITH RECORD BREAKING MOISTURE LEVELS
WILL BRING INCREASING SHOWER AND THUNDERSTORM COVERAGE TO PARTS OF OUR
AREA AS THE EVENING AND NIGHT PROGRESSES. THE AMOUNT OF RAIN WE RECEIVE
IS GOING TO DEPEND ON THE POSITION OF THE LOW AS IT MOVES UP THE COAST...
AND SOME MODELS ARE BEGINNING TO HINT THAT THERE IS A CHANCE THAT THE
GREATEST RAINFALL TOTALS MIGHT END UP NEAR THE COAST (COASTAL COUNTIES)
AND ACROSS THE GULF WATERS. THE POTENTIAL REMAINS FOR RAINFALL TOTALS
FOR THIS ENTIRE EVENT (INCLUDING THE LAST 24 TO 36 HOURS) OF 4 TO 6
INCHES NORTH OF A LINE FROM COLUMBUS TO CLEVELAND AND 6 TO 12 INCHES
SOUTH OF THAT LINE. HIGHER AMOUNTS ARE POSSIBLE. IF THE RAINFALL NUMBERS
END UP THIS HIGH...FLASH FLOODING WILL OCCUR. BESIDES THE HEAVY RAIN
THREAT...COUNTIES GENERALLY ALONG AND SOUTH OF THE HIGHWAY 59 CORRIDOR
ARE UNDER A TORNADO WATCH UNTIL 10 PM FOR THE POTENTIAL OF ADDITIONAL
WATERSPOUT/TORNADO DEVELOPMENT. ONSHORE WINDS AHEAD OF THIS STORM SYSTEM
AND OFFSHORE WINDS BEHIND THIS STORM SYSTEM HAVE THE POTENTIAL TO BE
STRONG...SO A WIND ADVISORY WILL BE IN EFFECT FROM 1 AM SUNDAY TO
7 AM MONDAY FOR ALL COASTAL COUNTIES. WE MIGHT NEED TO ADD HARRIS
COUNTY TO THIS ADVISORY LATER. LOWERING RAIN CHANCES CAN BE EXPECTED
FROM WEST TO EAST ON SUNDAY AS THE STORM SYSTEM MOVES AWAY FROM OUR
AREA. 42
MARINE...
THE OVERALL PHILOSOPHY HASN'T CHANGED MUCH OVER THE PAST 8 HOURS OR
SO...THAT OF A DEVELOPING LOW IN THE VICINITY OF SOUTH TEXAS AND
PASSING OFFSHORE NEAR PARALLEL TO OUR COASTLINE THROUGH MONDAY.
SINCE THE LOW/TROUGH IS FORMING THIS AFTERNOON IT WILL BE DIFFICULT
TO DETERMINE ITS EVENTUAL TRACK...AND ULTIMATELY...ITS COASTAL AND
MARITIME IMPACTS. THIS FORECAST TAKES THIS LOW/TROUGH CLOSE
ENOUGH TO THE UPPER TEXAS COASTLINE TO INDUCE STRONG ALL LOCAL WATER
OVERNIGHT SOUTHEASTERLIES THAT WILL BACK TO STRONG OFFSHORE BY LATE
SUNDAY INTO EARLY MONDAY AS THE LOW EXITS INTO LOUISIANA THROUGH THE
DAY MONDAY. OF COURSE...WATER RUN-UP WILL CAUSE COASTAL FLOODING
ISSUES OVER THE LOW-LYING AREAS OF THE BOLIVAR AND INUNDATE BEACHES
AND BEACH ROADWAYS DOWN THE COAST...FROM GALVESTON ISLAND TO
MATAGORDA COUNTY. THE FORECAST HIGHEST WATER LEVELS (ABOVE MLLW)
DURING HIGH TIDE TIMES WILL RANGE BETWEEN 4 AND 5 FEET...OR AROUND 2
TO 2.5 FEET ABOVE NORMAL TIDES.
BEGINNING TONIGHT INTO EARLY SUNDAY MORNING AND PERSISTING INTO LATE
SUNDAY EVENING/OVERNIGHT MONDAY MORNING...THERE WILL BE A PLETHORA
OF ADVISORIES AND WARNINGS IN EFFECT. PLEASE REFER TO OUR HOME PAGE
AND THE MARINE SECTION TO GATHER THE DETAILS OF THE WHEN AND WHERE OF
ALL HAZARDS...FROM DANGEROUS RIP CURRENTS ALONG THE COAST TO THE
ONSET AND DURATION OF DOUBLE DIGIT SEA HEIGHTS OVER THE FAR OFFSHORE
WATERS. BE SAFE OUT THERE! 31
PREV DISCUSSION... /ISSUED 134 PM CDT SAT OCT 24 2015/
AVIATION...
A MESSY SATURDAY AFTERNOON INTO SUNDAY MORNING THAT WILL BE
HIGHLIGHTED WITH PERIODS OF HEAVY RAIN AND CEILINGS/VISIBILITIES
LOWERING TO IFR. BETWEEN HEAVY RAIN EPISODES...GENERALLY LIGHT
RAIN AND CEILINGS THAT WILL FLUCTUATE BETWEEN IFR AND LOW END
MVFR. AS A COASTAL LOW RIDES UP ALONG THE COASTLINE...A
STRENGTHENING LOW LEVEL JET WILL INCREASE JUST-OFF-THE-SURFACE
SOUTHEAST BACKING (NORTH)EAST WINDS TO 15 TO 25 KNOT MAGNITUDES.
LOWER 2K WIND SHEAR SHOULD NOT BE AN ISSUE AS THE DIFFERENCE
BETWEEN 020 AND SFC WIND SHOULD BE AT OR UNDER 10 KNOTS. AS THE
LOW MOVES EAST OF THE REGION SUNDAY AFTERNOON...MODERATE LOWER
LEVEL WINDS WILL BECOME OFFSHORE AND ONCE MODERATE TO HEAVY
PRECIPITATION WILL BECOME LIGHT...HIGH IFR/LOW MVFR WITH -RA TO
CLOSE OUT PERIOD. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 64 70 61 72 61 / 100 80 40 20 20
HOUSTON (IAH) 68 72 63 73 62 / 100 90 50 30 20
GALVESTON (GLS) 72 77 65 74 66 / 100 100 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...GALE WARNING UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
GALVESTON.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD WARNING UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.
WIND ADVISORY FROM 1 AM SUNDAY TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...44Hazardous weather outlook, Oct 24, 4:04 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 404 PM CDT SAT OCT 24 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-251300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 404 PM CDT SAT OCT 24 2015 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS... ...COASTAL FLOOD WARNING IN EFFECT THROUGH SUNDAY EVENING... ...WIND ADVISORY IN EFFECT ALONG THE COAST LATE TONIGHT THROUGH MONDAY MORNING THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS. THE REMNANTS OF HURRICANE PATRICIA AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL CREATE A THREAT FOR HEAVY RAINFALL ACROSS THE REGION...LEADING TO FLASH FLOODING. THE TIMING FOR THE HEAVIEST RAINFALL IS LATE TONIGHT THROUGH SUNDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND THIS EVENING ALONG THE UPPER TEXAS COAST...AND DAMAGING WIND GUSTS IN ADDITION TO A TORNADO OR TWO WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS THIS AFTERNOON AND TONIGHT ALONG GULF FACING BEACHES. A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL OVERFLOW AT TIMES OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS THE REGION AS A STORM SYSTEM DEPARTS THE REGION. RAIN TOTALS THROUGH MONDAY ARE EXPECTED TO APPROACH 4 TO 6 INCHES NORTH OF A COLUMBUS TO CLEVELAND LINE WITH 6 TO 12 INCHES SOUTH OF THAT LINE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. ABOVE NORMAL TIDES WILL CONTINUE TO PRESENT FLOODING PROBLEMS FOR LOW LYING AREAS ALONG THE IMMEDIATE COAST AND ALONG THE BAY SHORES INTO MONDAY. STRONG RIP CURRENTS ARE ALSO POSSIBLE ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING THROUGH SUNDAY MORNING. GMZ330-335-350-355-370-375-251300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 404 PM CDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR THE GULF WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE WINDS WILL BE POSSIBLE TONIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Oct 24, 7:45 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
745 PM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD HOUSTON 29.77N 95.39W
10/24/2015 HARRIS TX LAW ENFORCEMENT
KATY FREEWAY EXIT RAMP TO NORTH FREEWAY TOTAL CLOSURE
DUE TO HIGH WATER.
&&
CORRECTED REMARKS
EVENT NUMBER HGX1500506
BUBBALocal storm report, Oct 24, 10:28 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1028 PM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLASH FLOOD HOUSTON 29.77N 95.39W
10/24/2015 HARRIS TX LAW ENFORCEMENT
I-45 AT NORTH SHEPHERD - 2 FEET OF WATER ACROSS ALL
LANES
&&
EVENT NUMBER HGX1500507
BUBBALocal storm report, Oct 24, 10:30 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1030 PM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD HOUSTON 29.77N 95.39W
10/24/2015 HARRIS TX LAW ENFORCEMENT
I-59 NORTHBOUND AT I-610 - TOTAL CLOSURE FOR HIGH WATER
- FREEWAY TRAFFIC EXITING CAVALCADE.
&&
EVENT NUMBER HGX1500508
BUBBALocal storm report, Oct 24, 10:53 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1053 PM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLASH FLOOD HOUSTON 29.77N 95.39W
10/24/2015 HARRIS TX EMERGENCY MNGR
CLAY ROAD AT NORTH ELDRIDGE - HIGH WATER - HOUSTON
POLICE ON SCENE BLOCKING TRAFFIC
&&
EVENT NUMBER HGX1500509
BUBBALocal storm report, Oct 25, 12:29 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1229 AM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM FLASH FLOOD 1 WSW HOUSTON 29.76N 95.41W
10/25/2015 HARRIS TX EMERGENCY MNGR
MEMORIAL DRIVE FROM BAGBY TO NORTH SHEPHERD CLOSED.
ROAD IMPASSIBLE.
&&
EVENT NUMBER HGX1500510
MHLocal storm report, Oct 25, 12:58 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1258 AM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLASH FLOOD 2 SE HOUSTON 29.75N 95.36W
10/25/2015 HARRIS TX EMERGENCY MNGR
ALL ENTRANCES TO DOWNTOWN HOUSTON FROM IH-45 ARE
CLOSED. MEMORIAL DRIVE IS UNDERWATER FROM LUBBOCK TO
NORTH SHEPHERD.
&&
EVENT NUMBER HGX1500511
MHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:20 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 3 more | 3 hr |
| Oct 24, 8:08 PM CDT | River Flood Warning | HGX | Harris | 27 hr |
| Oct 24, 8:18 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 3 hr |
| Oct 24, 8:35 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Grimes, Madison, Waller, Washington | 3 hr |
| Oct 24, 9:13 PM CDT | Special Marine Warning | HGX | 62 min | |
| Oct 24, 9:42 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Madison and 1 more | 108 min |
| Oct 24, 9:52 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 3 days |
| Oct 24, 10:15 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris, Liberty | 3 hr |
| Oct 24, 10:50 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 3 hr |
| Oct 24, 11:12 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 2 hr |
| Oct 24, 11:30 PM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 7 more | 3 hr |
| Oct 25, 12:22 AM CDT | River Flood Warning | HGX | Harris | 32 hr |
| Oct 25, 12:27 AM CDT | River Flood Warning | HGX | Harris | 19 hr |
| Oct 25, 12:36 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Oct 25, 12:43 AM CDT | River Flood Warning | HGX | Harris | 7 hr |
| Oct 25, 12:57 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Oct 25, 4:45 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 5 hr |
| Oct 25, 9:20 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 5 days |
| Oct 25, 9:20 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 3 days |
| Oct 25, 9:20 AM CDT | River Flood Warning | HGX | Brazoria | 3 days |
| Oct 25, 9:20 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Oct 25, 9:20 AM CDT | River Flood Warning | HGX | Burleson, Lee | 38 hr |
| Oct 25, 9:20 AM CDT | River Flood Warning | HGX | Jackson | 44 hr |
| Oct 25, 2:29 PM CDT | River Flood Warning | HGX | Burleson, Washington | 27 hr |
| Oct 25, 3:48 PM CDT | Coastal Flood Advisory | HGX | Galveston | 6 hr |
| Oct 25, 4:42 PM CDT | River Flood Warning | HGX | Brazoria, Harris | 24 hr |
| Oct 25, 4:42 PM CDT | River Flood Warning | HGX | Galveston, Harris | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.